Table of Contents
ISRN Computational Mathematics
Volume 2012, Article ID 396831, 8 pages
http://dx.doi.org/10.5402/2012/396831
Research Article

A Computational Study Assessing Maximum Likelihood and Noniterative Methods for Estimating the Linear-by-Linear Parameter for Ordinal Log-Linear Models

1School of Mathematical and Physical Sciences, University of Newcastle, Newcastle, NSW 2308, Australia
2School of Veterinary Medicine, University of California, Davis, CA 95616, USA

Received 5 October 2011; Accepted 16 November 2011

Academic Editors: K. T. Miura, P. B. Vasconcelos, and Q.-W. Wang

Copyright © 2012 Eric J. Beh and Thomas B. Farver. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. L. Thompson, S-PLUS (and R) Manual to Accompany Agresti’s Categorical Data Analysis, 2nd edition, 2009.
  2. E. J. Beh and P. J. Davy, “A non-iterative alternative to ordinal log-linear models,” Journal of Applied Mathematics and Decision Sciences, vol. 8, no. 2, pp. 67–86, 2004. View at Google Scholar · View at Scopus
  3. L. A. Goodman, “Simple models of the analysis of association in cross-classifications having ordered categories,” Journal of the American Statistical Association, vol. 74, pp. 537–552, 1979. View at Google Scholar
  4. S. J. Haberman, “Log linear models for frequency tables with ordered classifications,” Biometrics, vol. 30, no. 4, pp. 589–600, 1974. View at Google Scholar · View at Scopus
  5. A. Agresti, Analysis of Ordinal Categorical Data, John Wiley & Sons, New York, NY, USA, 1984.
  6. J. A. Nelder and R. W. M. Wedderburn, “Generalized linear models,” Journal of the Royal Statistical Society A, vol. 135, pp. 370–384, 1972. View at Google Scholar
  7. F. Galindo-Garre and J. K. Vermunt, “The order-restricted association model: two estimation algorithms and issues in testing,” Psychometrika, vol. 69, no. 4, pp. 641–654, 2004. View at Google Scholar · View at Scopus
  8. M. L. Aït-Sidi-Allal, A. Baccini, and A. M. Mondot, “A new algorithm for estimating the parameters and their asymptotic covariance in correlation and association models,” Computational Statistics and Data Analysis, vol. 45, no. 3, pp. 389–421, 2004. View at Publisher · View at Google Scholar · View at Scopus
  9. E. J. Beh and T. B. Farver, “An evaluation of non-iterative methods for estimating the linear-by-linear parameter of ordinal log-linear models,” The Australian and New Zealand Journal of Statistics, vol. 51, no. 3, pp. 335–352, 2009, Erratum in The Australian and New Zealand Journal of Statistics,vol. 52, pp. 241-242. View at Publisher · View at Google Scholar · View at Scopus
  10. S. J. Haberman, “Computation of maximum likelihood estimates in association models,” Journal of the American Statistical Association, vol. 90, pp. 1438–1446, 1995. View at Google Scholar
  11. E. J. Beh and T. B. Farver, “On estimating the linear-by-linear parameter for ordinal log-linear models,” A Computational Study. In press.
  12. A. Agresti, Categorical Data Analysis, John Wiley & Sons, New Jersey, NJ, USA, 2nd edition, 2002.